Show simple item record

dc.contributor.authorProudfoot, Malcolmen
dc.contributor.authorGormley, J.en
dc.date.accessioned2016-07-07T12:56:10Z
dc.date.available2016-07-07T12:56:10Z
dc.date.issued2013-02-20
dc.identifier.citationSerotonin syndrome: pills, thrills and shoulder aches. 2013, 2013: BMJ Case Repen
dc.identifier.issn1757-790X
dc.identifier.pmid23429023
dc.identifier.doi10.1136/bcr-2012-008314
dc.identifier.urihttp://hdl.handle.net/11287/615688
dc.description.abstractThis case demonstrates an acute presentation of unwitnessed seizure causing typical injuries. Progress in hospital was complicated by worsening autonomic disturbance and agitation, typical for serotonin syndrome, suspected in light of recent selective serotonin reuptake inhibitor antidepressant initiation. Supportive care required treatment in the intensive care unit setting but full recovery ensued. This case not only reminds clinicians of the potential pitfalls in assessing postictal injured patients, but also that serotonin syndrome requires a high-index of diagnostic suspicion given the range of presenting features. Management ranges from simple withdrawal of the offending agent to specific therapies such as a cyproheptadine.en
dc.language.isoenen
dc.publisherBMJen
dc.relation.urlhttp://casereports.bmj.com/content/2013/bcr-2012-008314.longen
dc.rightsArchived with thanks to BMJ case reportsen
dc.subjectWessex Classification Subject Headings::Neurologyen
dc.titleSerotonin syndrome: pills, thrills and shoulder aches.en
dc.typeCase Reporten
dc.identifier.journalBMJ case reportsen
dc.description.noteThis article is freely available via Open Access. Click on the 'Additional Link' above to access the full-text from the publisher's site.en
dc.type.versionPublisheden


Files in this item

FilesSizeFormatView

There are no files associated with this item.

This item appears in the following Collection(s)

Show simple item record